The Diabetes Forum Support Community For Diabetics Online banner
1 - 9 of 9 Posts

·
Registered
Joined
·
203 Posts
Discussion Starter · #1 ·
Thanks to my Endo, Novolog, and Lantus, I was able to get my blood sugars under good control again. This took, maybe 75 days, but, now I have a dilemma, and would like some feedback and input from you folks....

Each day my numbers are under control, I notice that I am no longer in need of the same amount of pre-meal Novolog (which I find it necessary to decrease, or, face getting sugar lows after meals), and I've even been decreasing my bedtime Lantus (because my fasting numbers have been in the 60 to mid 70 range the last week).

Have any of you experienced something like this, too ???

It is definitely a concern, all be it a good thing to be concerned with, it is a concern. The only way to deal with avoiding hyperglycemic lows is to continue to decrease my Novolog and Lantus as needed.

Shalom,

Pastor Paul
 

·
Registered
Joined
·
2,771 Posts
It is not unusual for your insulin needs to change. And in your case, a reduction has become necessary. I have to adjust my insulin every so often and find that a couple of units dose reduction can have a positive affect on your readings. Since December of 2009, I am using 14 units less of Lantus each day. For some people, insulin works just like it should and for others, it takes a little more effort. It is a GOOD thing that you are requiring less insulin.
 

·
Registered
Joined
·
1,590 Posts
Thanks to my Endo, Novolog, and Lantus, I was able to get my blood sugars under good control again. This took, maybe 75 days, but, now I have a dilemma, and would like some feedback and input from you folks....

Each day my numbers are under control, I notice that I am no longer in need of the same amount of pre-meal Novolog (which I find it necessary to decrease, or, face getting sugar lows after meals), and I've even been decreasing my bedtime Lantus (because my fasting numbers have been in the 60 to mid 70 range the last week).

Have any of you experienced something like this, too ???

It is definitely a concern, all be it a good thing to be concerned with, it is a concern. The only way to deal with avoiding hyperglycemic lows is to continue to decrease my Novolog and Lantus as needed.

Shalom,

Pastor Paul
Yes, it often does happen. I know that once I was in very good control for awhile, my insulin resistance lessened. As my insulin resistance improved, i required less insulin to meet the needs of my body. Even since I started pumping, I have had to make some adjustments since I require less insulin than I did before. My correction factor and my insulin to carb ratio have improved. I am actually well controlled now using about 60% of the total amount of insulin I was using 6 months ago.

No worries, thats a good thing...

Insulin use often requires us to make adjustments at times. For instance, when I am sick, my insulin requirement goes up. Sometimes even when I am stressed for a prolonged period of time it goes up. I have even noticed that my hormones affect my needs at certain times. Its a constant balancing act :)
 

·
Registered
Joined
·
253 Posts
For me if I have a really busy time my insulin requirements will go down. On one job I was replacing people that were sick, lazy, or on vacation, and during the summer I would workup to 30 days without a day off.

I bicycle to work and 2 or 3 weeks into a stretch like this I'll have lost 5 lbs and my insulin requirements will be down by about a third. I did wind up unconscious once and had a lucky escape a second time before I understood this.
 

·
Registered
Joined
·
203 Posts
Discussion Starter · #6 ·
Thanks, So Far....

.... I appreciate your responses. I just wanted to make sure I wasn't having some kind of new problem. It is so good to have such great cyber-friends to validate things, and answer questions.

Pastor Paul
 

·
Registered
Joined
·
158 Posts
no iam actually requiring more
 

·
Registered
Joined
·
50 Posts
Thanks for posting this. I've been getting a little nervous myself. It seems more and more taking even a little insulin sends my numbers down hard and fast and it's getting really frustrating trying to guess how my body will react this time. It was nice to read through the responses and see it's okay if I have to adjust myself and it's not a bad thing. I took less than half of the ratio last given to me last night and wound up with a reading of twenty three. It's just frustrating. Thank you guys for sharing.
 
1 - 9 of 9 Posts
Top